MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of association loop detachment.Imdrf device code a0501 captures the reportable event of dilator detachment.Imdrf device code a0501 captures the reportable event of plastic sleeve detachment.
 
Event or Problem Description
It was reported that during a mid-urethral sling procedure using an obtryx system - halo, when the trocar was retracted through the patient, the tip of the sling system, consisting of the association loop and blue dilator, detached from the plastic sleeve containing the mesh.The physician then pulled out the portion of the plastic sleeve that had been introduced into the patient.In addition, a small plastic component that connected the dilator and sleeve was found detached inside the patient and was retrieved from her tissue using a tool.Upon examination of the device outside the patient, it appeared that the blue dilator and plastic sheaths had not been properly sealed together during production.The other side of the sling system was then examined, and it appeared that side had the same problem.A photo of the device outside the patient was provided, showing both the delivery devices and the protective sleeves.One of the blue dilators was still attached to the introducer and was detached from the clear plastic sleeve.Another mesh was used to successfully complete the procedure, with extended operating time reported.No further patient complications were reported.

Brand Name
OBTRYX SYSTEM - HALO
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19175263
Report Number2124215-2024-22940
Device Sequence Number6367753
Product Code OTN
UDI-Device Identifier08714729718987
UDI-Public08714729718987
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068505000
Device Catalogue Number850-500
Device Lot Number0033158734
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale